Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 18, 2015, 2:21 PM EDT for Yadkin County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 18, 2015, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
140
WWUS81 KRNK 181821
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT THU JUN 18 2015
NCZ019-020-181845-
WILKES-YADKIN-
221 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN YADKIN AND SOUTHEASTERN WILKES COUNTIES...
AT 221 PM EDT...A STRONG THUNDERSTORM WAS OVER WINDY GAP...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOONVILLE...
BROOKS CROSSROADS...
LONE HICKORY...
WINDY GAP...
AND SWANCREEK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3603 8110 3612 8114 3625 8072 3606 8065
3605 8073 3606 8098 3604 8105 3603 8106
TIME...MOT...LOC 1821Z 262DEG 25KT 3609 8096
$$
CFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 12:44 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 18, 12:44 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1244 PM EDT THU JUN 18 2015 .SYNOPSIS... UPPER LEVEL RIDGING ACROSS THE SOUTHEAST STATES WILL REMAIN IN PLACE FOR THE REMAINDER OF THIS WEEK. A WEAK FRONT NORTH OF THE AREA WILL OSCILLATE ACROSS THE REGION INTO THE WEEKEND AND BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS. THIS BOUNDARY WILL LIKELY INTERACT WITH MOISTURE FROM THE REMNANTS OF TROPICAL DEPRESSION BILL TO BRING MORE WIDESPREAD SHOWERS AND STORMS SATURDAY NIGHT AND EARLY SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1015 AM EDT THURSDAY... WEAK FRONT HAS SLIPPED BACK NORTH OF THE REGION THIS MORNING WITH OVERALL WEST TO SW FLOW ACROSS THE AREA AND DRIER AIR ALOFT AS SEEN OFF MORNING SOUNDINGS. ALSO GIVEN LOWER PWATS AND DEEP WESTERLY FLOW THROUGH THE COLUMN...APPEARS CONVECTIVE THREAT MUCH LOWER AT LEAST EARLY ON ESPCLY WITH THE LOW LEVEL THETA-E GRADIENT NOW TO THE NE UNDER LACK OF FORCING ALOFT. APPEARS BEST FOCUS WILL AGAIN BE WITH CONVERGENCE ACROSS THE WESTERN SLOPES WHERE MORE IN THE WAY OF DIFFERENTIAL HEATING APPEARS LIKELY. STRENGTH AND DEGREE OF MIXING WITH THE WEST WIND AND CORRESPONDING DOWNSLOPE THE KEY TO SHRA/TSRA DEVELOPMENT FROM THE BLUE RIDGE EAST AS SHOULD SEE QUITE A BIT LESS OR DELAYED COVERAGE IF WINDS STAY BETTER MIXED INTO AT LEAST MID AFTERNOON. LATEST HRRR AGAIN THE WETTEST WITH ISOLATED DEVELOPMENT BLUE RIDGE AND SOME CLUSTERING SE WEST VA LATER ON WHEN MIXING WEAKENS AND PERHAPS A FAINT UPSTREAM WEAK IMPULSE APPROACHES. REMAINDER OF SOLUTIONS INCLUDING THE 12Z NAM MUCH LESS AMBITIOUS...WITH COVERAGE MAINLY WEST THIS EVENING WHEN CAPPING ALOFT FADES...AND MOISTURE DEPTH INCREASES AHEAD OF THE FRONT THAT WILL BE SAGGING BACK SOUTH LATE. THUS TRIMMED BACK POPS WHILE RUNNING WITH LOW CHANCES WEST...AND MAINLY 20-30 COVERAGE BLUE RIDGE EAST WHERE THE FLOW MAY BACK SW A LITTLE MORE. OTRW ANOTHER VERY HOT/HUMID AFTERNOON UNDER MOSTLY/PARTLY SUNNY SKIES PER CI/CU...WITH THICKNESS PUSHING MID/UPPER 90S EAST GIVEN WEAK DOWNSLOPE AND 85-90 WEST. PREVIOUS DISCUSSION AS OF 430 AM EDT THURSDAY... STARTING THE DAY OFF WITH A FOG IN A COUPLE AREAS THANKS TO WET SOILS FROM RAINFALL WEDNESDAY EVENING...AS WELL AS LIGHT WINDS AND DECREASING CLOUD COVER. ANY FOG WHICH DEVELOPS WILL BE QUICK TO BURN OFF AFTER 9 AM AS HEATING INCREASES. THE WEATHER PATTERN IN THE LOW LEVELS WILL BE MORE DOMINATED BY WEAK HIGH PRESSURE OVER THE CENTRAL APPALACHIANS TODAY...RESULTING IN GENERALLY WESTERLY WINDFLOW. UPPER LEVEL RIDGING REMAINS ACROSS THE SOUTHEAST AND MID ATLANTIC STATES THIS MORNING...HOWEVER THE RIDGE WILL GRADUALLY WEAKEN THROUGH THE DAY...ALLOWING SUBTLE DISTURBANCES TO PASS ACROSS THE AREA. EXPECT SPOTTY SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE MOUNTAINS...ESPECIALLY ALONG THE BLUE RIDGE...GENERALLY ALONG AND SOUTH OF HIGHWAY 460 BEGINNING AROUND LUNCHTIME AS ONE SUCH DISTURBANCE ENTERS FROM THE WEST. AS THE DISTURBANCE PUSHES EAST OF THE BLUE RIDGE DURING THE AFTERNOON AND EVENING...EXPECT THE THUNDERSTORMS TO BECOME BETTER ORGANIZED...LIKELY SOLIDIFYING INTO A BROKEN LINE AS THEY PASS ACROSS THE SOUTHSIDE. STRONG HEATING TODAY FROM THE DOWNSLOPE WINDFLOW WILL ALLOW THE LOW LEVELS TO DRY OUT...INCREASING THE THREAT FOR STRONG WINDS WITH THE THUNDERSTORM ACTIVITY...ALTHOUGH CANNOT RULE OUT HAIL AND HEAVY RAIN WITH SOME OF THE LARGER STORMS. AS THIS AREA OF THUNDERSTORMS EXITS...WILL ALSO HAVE TO KEEP AN EYE TO OUR NORTHWEST THURSDAY EVENING INTO EARLY FRIDAY AS ANOTHER POTENTIAL SYSTEM APPROACHES FROM THE OHIO RIVER. STILL A LITTLE DIFFICULT TO SAY AT THIS POINT HOW FAR INTO OUR AREA THESE STORMS WILL ADVANCE OR WHAT SHAPE THEY WILL BE IN WHEN THEY ARRIVE...BUT GIVEN THE TIMING OF THEIR PASSAGE...EXPECT THAT THEY WILL BE BELOW SEVERE INTENSITY. THE COMBINATION OF RIDGING ALOFT AND DOWNSLOPE WINDS IN THE LOW LEVELS WILL MAKE FOR ANOTHER VERY WARM DAY...ESPECIALLY ACROSS THE SOUTHSIDE WHERE TEMPERATURES WILL AGAIN CLIMB INTO THE UPPER 90S. OTHERWISE...EXPECT LOW TO MID 90S ELSEWHERE ACROSS THE PIEDMONT... AND MID/UPPER 80S ACROSS THE MOUNTAINS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 445 AM EDT THURSDAY... EXPECT BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS FOR FRIDAY AS THE COLD FRONT NEAR THE OHIO RIVER SINKS SOUTHWARD. CONVECTION WILL PULSE UP DURING LATE MORNING AND EARLY AFTERNOON...HOWEVER ANOTHER DISTURBANCE APPROACHING FROM THE NORTHWEST WILL BRING MORE ORGANIZED THUNDERSTORM ACTIVITY ACROSS OUR AREA DURING THE EVENING. UPPER LEVEL SUPPORT AND INSTABILITY APPEAR TO BE MODEST... HOWEVER WOULD NOT BE SURPRISED TO SEE A FEW STORMS BECOME SEVERE. THE MAIN ACTIVITY WILL PUSH EAST OF OUR AREA LATE FRIDAY NIGHT... LEAVING ONLY LINGERING SHOWERS EARLY SATURDAY MORNING AS THE COLD FRONT PUSHES SOUTHWARD ACROSS THE PIEDMONT...BRINGING WITH IT A NORTHEASTERLY WINDSHIFT ACROSS THE AREA. ENHANCED LOW LEVEL CONVERGENCE ALONG THE RIDGELINES COMBINED WITH INCREASING UPPER LEVEL TROUGHING ASSOCIATED WITH THE REMNANTS OF TROPICAL DEPRESSION BILL WILL TRIGGER ANOTHER ROUND OF PULSE VARIETY STORMS BEGINNING LATE SATURDAY MORNING. HOWEVER...THE MAIN ENERGY ASSOCIATED WITH BILL WILL NOT ARRIVE UNTIL SATURDAY NIGHT. MODELS ARE IN BETTER AGREEMENT THIS MORNING THAT THE SYSTEM WILL PASS UP THE OHIO RIVER VALLEY...DRAWING WITH IT A PLUME OF DEEP TROPICAL MOISTURE...WITH PWATS AROUND 2.2 INCHES COMING INTO THE APPALACHIAN CHAIN. BELIEVE THE SYSTEM WILL PLAY OUT AS A SOLID LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN AS IT ENTERS OUR AREA SATURDAY NIGHT...AFFECTING MAINLY THE MOUNTAINS OF VIRGINIA AND WEST VIRGINIA. THE REMNANTS OF BILL WILL MOVE QUICKLY HOWEVER...SO DO NOT BELIEVE THAT HEAVY RAIN WILL LAST FOR MORE THAN A FEW HOURS BEFORE EXITING THE AREA. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 330 PM EDT WEDNESDAY... ON MONDAY THE TS REMNANTS WILL BE OFF THE NEW ENGLAND COAST AND GETTING ABSORBED BY ANOTHER LOW/FRONTAL SYSTEM SWEEPING THROUGH THE NORTHEAST. THERE IS NOTHING TO PUSH THIS FRONT THROUGH OUR REGION SO IT WILL SIMPLY PIVOT/MEANDER ACROSS THE AREA AS THE UPPER PATTERN STARTS TO AMPLIFY AGAIN WITH A RIDGE BECOMING REESTABLISHED OVER THE EASTERN US. THIS WILL KEEP US LOCKED INTO THE HEAT WELL INTO NEXT WEEK. AS THE UPPER RIDGE BUILDS IN FROM THE WEST THIS MAY BE ENOUGH TO GRADUALLY NUDGE THE FRONTAL BOUNDARY TO THE NORTHEAST. HOWEVER...IT APPEARS THAT THE BOUNDARY WILL LINGER OVER THE REGION THROUGH THE FIRST PART OF NEXT WEEK AND LEAVE US VULNERABLE TO UPSTREAM MCS DEVELOPMENT SLIDING INTO THE REGION FROM THE NORTHWEST. WITHOUT ANYTHING DEFINITIVE TO LATCH ON TO WILL KEEP POPS LOW AND WAIT FOR THE SITUATION TO DEFINE ITSELF OVER THE NEXT FEW DAYS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1235 PM EDT THURSDAY... ANOTHER WARM MUGGY AFTERNOON IN STORE WITH AFTERNOON BUILD-UPS AND WIDELY SCATTERED THUNDERSTORMS RESULTING IN BRIEF MVFR TO IFR CONDITIONS ESPCLY OVER THE MOUNTAINS. ASIDE FROM THE THUNDERSTORM THREAT AND EARLY MORNING FOG...CONDITIONS TO REMAIN PRIMARILY VFR THROUGH THE VALID TAF PERIOD. WITH HIGH PRESSURE CENTERED TO THE SOUTH...WINDS AROUND THE PERIPHERY OF THE HIGH WILL RESULT IN WESTERLY WIND FLOW OVER THE FORECAST AREA...GUSTY AT TIMES ESPCLY THIS AFTERNOON. FOG AGAIN OVERNIGHT DEPENDENT UPON THE DEGREE OF RAINFALL THIS AFTERNOON/EVENING WITH POTENTIAL TO SEE AREAS OF LIFR/IFR IN FOG/STRATUS IN THE VALLEYS LATE AND EVEN MVFR ELSEWHERE THAT RECEIVES A HEAVY SHOWER. FOR NOW WILL TREND TOWARD PERSISTENCE FROM LAST NIGHT AND INCLUDE A PERIOD OF MVFR IN FOG AT ALL LOCATIONS EXCLUDING KROA/KBLF...WITH MVFR AT KLYH/KDAN AND IFR AROUND KBCB/KLWB. REPEAT PERFORMANCE LIKELY ON FRIDAY WITH FOG GIVING WAY TO MORE BUILD-UPS BY AFTERNOON WITH AT LEAST SCATTERED TO WIDELY SCATTERED COVERAGE INTO THE EVENING. MODELS INDICATE THAT THE PERSISTENT UPPER LEVEL RIDGE ACROSS THE SOUTHEAST/MID ATLANTIC STATES WILL BE WEAKEN WITH TIME AS THE REMNANTS OF TS BILL MOVE NORTHEAST. THIS WILL ALLOW FOR INCREASING COVERAGE OF SHOWERS ACROSS THE AREA THIS WEEKEND. MODELS SUGGEST THE BEST LIFT OVER OUR AREA FROM TS BILL WILL OCCUR SATURDAY NIGHT INTO EARLY SUNDAY WITH POTENTIAL FOR A PERIOD OF MODERATE TO HEAVY RAIN ASSOCIATED WITH MVFR/IFR CONDITIONS. SOMEWHAT DRIER AIR LOOKS TO ARRIVE EARLY NEXT WEEK BUT IMPULSES TRACKING SOUTHEAST FROM THE UPPER MIDWEST MAY BRING A COUPLE ROUNDS OF SHOWERS/STORMS AND POSSIBLE SUB-VFR MONDAY INTO TUESDAY. && .CLIMATE... AS OF 430 AM EDT THURSDAY... RECORD HIGHS FOR THURSDAY JUNE 18TH... STATION RECORD HIGHS/YEAR ROANOKE 97/1925 LYNCHBURG 96/1944 DANVILLE 96/2007 BLACKSBURG 88/2014 BLUEFIELD 90/2007 LEWISBURG 89/2014 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/NF NEAR TERM...JH/NF SHORT TERM...NF LONG TERM...MBS AVIATION...JH/NF/PM CLIMATE...JH/PM
Hazardous weather outlook, Jun 18, 5:14 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 514 AM EDT THU JUN 18 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-190915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 514 AM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...A FEW OF WHICH MAY BECOME SEVERE. THE MAIN THREAT WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDELY SCATTERED STRONG STORMS ARE EXPECTED FRIDAY...BECOMING MORE NUMEROUS THIS WEEKEND AS THE REMNANTS OF TROPICAL STORM BILL CROSSES THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 12:25 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1225 PM EDT THU JUN 18 2015
WVZ507-508-181700-
EASTERN GREENBRIER-WESTERN GREENBRIER-
1225 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN GREENBRIER COUNTY...
AT 1224 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUO...MOVING EAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RENICK...
FALLING SPRING...
TROUT...
DUO...
AND LEONARD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3814 8036 3811 8036 3805 8027 3804 8021
3804 8020 3795 8035 3808 8072 3819 8054
TIME...MOT...LOC 1624Z 288DEG 23KT 3809 8051
CFSpecial weather statement, Jun 18, 12:45 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1245 PM EDT THU JUN 18 2015
NCZ019-181715-
WILKES-
1245 PM EDT THU JUN 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL WILKES COUNTY...
AT 1245 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HALLS MILLS TO NEAR DARBY...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILBAR...
MC GRADY...
TRAPHILL...
MILLERS CREEK...
AND HAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3605 8139 3607 8141 3608 8143 3609 8146
3609 8147 3610 8148 3610 8151 3611 8154
3636 8125 3634 8099 3604 8135
TIME...MOT...LOC 1645Z 258DEG 21KT 3630 8125 3614 8146
CFSpecial weather statement, Jun 18, 1:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 PM EDT THU JUN 18 2015
NCZ002-019-181800-
WILKES-ALLEGHANY-
130 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN WILKES AND SOUTHEASTERN ALLEGHANY COUNTIES...
AT 130 PM EDT...A STRONG THUNDERSTORM WAS OVER ABSHERS...MOVING EAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TRAPHILL...
ABSHERS...
STONE MOUNTAIN STATE PARK...
ROARING GAP...
AND DOUGHTON PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3642 8122 3652 8102 3645 8097 3645 8098
3642 8096 3640 8097 3638 8094 3637 8093
3637 8091 3633 8089 3632 8115
TIME...MOT...LOC 1730Z 250DEG 15KT 3639 8113
CFLocal storm report, Jun 18, 1:43 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
143 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 5 W AXTON 36.68N 79.80W
06/17/2015 HENRY VA EMERGENCY MNGR
SEVERAL TREES DOWN AND DAMAGE TO GOLF COURSE AT CHATMOSS
COUNTY CLUB.
&&
PHYSELLSpecial weather statement, Jun 18, 1:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 PM EDT THU JUN 18 2015
NCZ003-181830-
SURRY-
158 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN SURRY COUNTY...
AT 157 PM EDT...A STRONG THUNDERSTORM WAS OVER BOTTOM...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
BOTTOM...
MOUNTAIN PARK...
AND TOAST.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3634 8090 3635 8090 3637 8092 3645 8097
3649 8094 3656 8079 3655 8052 3632 8087
TIME...MOT...LOC 1757Z 240DEG 16KT 3647 8079
CFSpecial weather statement, Jun 18, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT THU JUN 18 2015
NCZ019-020-181845-
WILKES-YADKIN-
221 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN YADKIN AND SOUTHEASTERN WILKES COUNTIES...
AT 221 PM EDT...A STRONG THUNDERSTORM WAS OVER WINDY GAP...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOONVILLE...
BROOKS CROSSROADS...
LONE HICKORY...
WINDY GAP...
AND SWANCREEK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3603 8110 3612 8114 3625 8072 3606 8065
3605 8073 3606 8098 3604 8105 3603 8106
TIME...MOT...LOC 1821Z 262DEG 25KT 3609 8096
CFThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:38 PM EDT | Special Weather Statement | RNK | Patrick | 37 min |
| Jun 17, 9:30 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 60 min |
| Jun 17, 9:55 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 35 min |
| Jun 17, 10:16 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 59 min |
| Jun 17, 10:35 PM EDT | Special Weather Statement | RNK | Carroll | 55 min |
| Jun 17, 10:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd | 53 min |
| Jun 17, 10:53 PM EDT | Special Weather Statement | RNK | Franklin | 52 min |
| Jun 17, 11:07 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 53 min |
| Jun 17, 11:27 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 48 min |
| Jun 17, 11:42 PM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania, City of Danville | 63 min |
| Jun 18, 12:29 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 61 min |
| Jun 18, 1:51 AM EDT | Special Weather Statement | RNK | City of Danville | 24 min |
| Jun 18, 2:21 AM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Jun 18, 2:36 PM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jun 18, 2:38 PM EDT | Special Weather Statement | RNK | Smyth | 37 min |
| Jun 18, 3:14 PM EDT | Special Weather Statement | RNK | Smyth | 31 min |
| Jun 18, 3:17 PM EDT | Special Weather Statement | RNK | Patrick | 58 min |
| Jun 18, 3:42 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg | 63 min |
| Jun 18, 3:59 PM EDT | Special Weather Statement | RNK | Buckingham | 31 min |
| Jun 18, 4:17 PM EDT | Special Weather Statement | RNK | City of Galax | 43 min |
| Jun 18, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 54 min |
| Jun 18, 4:25 PM EDT | Special Weather Statement | RNK | Giles | 50 min |
| Jun 18, 4:41 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 64 min |
| Jun 18, 4:46 PM EDT | Special Weather Statement | RNK | Bland | 59 min |
| Jun 18, 4:56 PM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell, City of Lynchburg | 64 min |
| Jun 18, 5:33 PM EDT | Special Weather Statement | RNK | Tazewell | 57 min |
| Jun 18, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 52 min |
| Jun 18, 6:15 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 60 min |
| Jun 18, 6:48 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 45 min |
| Jun 18, 7:03 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 57 min |
| Jun 18, 7:54 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 51 min |
| Jun 17, 11:50 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 25 min |
| Jun 18, 2:37 AM EDT | Special Weather Statement | RNK | Person | 23 min |
| Jun 18, 12:45 PM EDT | Special Weather Statement | RNK | Wilkes | 30 min |
| Jun 18, 1:30 PM EDT | Special Weather Statement | RNK | Alleghany | 30 min |
| Jun 18, 1:58 PM EDT | Special Weather Statement | RNK | Surry | 32 min |
| Jun 18, 2:33 PM EDT | Special Weather Statement | RNK | Ashe | 27 min |
| Jun 18, 2:54 PM EDT | Special Weather Statement | RNK | Alleghany | 36 min |
| Jun 18, 3:31 PM EDT | Special Weather Statement | RNK | Stokes | 59 min |
| Jun 18, 6:01 PM EDT | Special Weather Statement | RNK | Wilkes | 44 min |
| Jun 17, 9:34 PM EDT | Special Weather Statement | RNK | Greenbrier | 56 min |
| Jun 18, 12:25 PM EDT | Special Weather Statement | RNK | Greenbrier | 35 min |
| Jun 18, 3:33 PM EDT | Special Weather Statement | RNK | Summers | 57 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.